Alert archive / Missouri / Wind Advisories in 2024
Wind Advisory 9, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Oct 28, 2024, 12:32 PM CDT for Bourbon County, Cherokee County, Crawford County, Kansas; 5 counties in Missouri. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2024, 12:32 PM CDT (17:32 UTC)
- Expired
- Oct 28, 2024, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Jasper County, MO, McDonald County, MO, Newton County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 101 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1437 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
887 WWUS73 KSGF 281732 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 1232 PM CDT Mon Oct 28 2024 KSZ073-097-101-290145- /O.NEW.KSGF.WI.Y.0009.241028T1732Z-241029T0100Z/ /O.CON.KSGF.WI.Y.0008.241029T1500Z-241030T0100Z/ Bourbon-Crawford-Cherokee- Including the cities of Baxter Springs, Sherwin, Columbus, Pittsburg, Pawnee Station, Lone Oak, Stippville, Lowell, Chicopee, Riverton, Neutral, and Fort Scott 1232 PM CDT Mon Oct 28 2024 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT TUESDAY... * WHAT...For the first Wind Advisory, south winds 20 to 30 mph with gusts up to 45 mph. For the second Wind Advisory, south winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Bourbon, Cherokee, and Crawford Counties. * WHEN...For the first Wind Advisory, until 8 PM CDT this evening. For the second Wind Advisory, from 10 AM to 8 PM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MOZ066-077-088-093-101-290100- /O.NEW.KSGF.WI.Y.0009.241028T1732Z-241029T0100Z/ Vernon-Barton-Jasper-Newton-McDonald- Including the cities of Neosho, Goodman, Carthage, Lamar, Joplin, Rocky Comfort, Kenoma, Anderson, South West City, Nevada, Noel, and Pineville 1232 PM CDT Mon Oct 28 2024 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Barton, Jasper, McDonald, Newton, and Vernon Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service, visit http://weather.gov/sgf MB
1 follow-up statement
601 WWUS73 KSGF 290054 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 754 PM CDT Mon Oct 28 2024 KSZ073-097-101-290900- /O.EXP.KSGF.WI.Y.0009.000000T0000Z-241029T0100Z/ /O.CON.KSGF.WI.Y.0008.241029T1500Z-241030T0100Z/ Bourbon-Crawford-Cherokee- Including the cities of Baxter Springs, Stippville, Sherwin, Neutral, Lowell, Chicopee, Columbus, Pawnee Station, Pittsburg, Riverton, Lone Oak, and Fort Scott 754 PM CDT Mon Oct 28 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT TUESDAY... ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Bourbon, Cherokee, and Crawford Counties. * WHEN...From 10 AM to 8 PM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MOZ066-077-088-093-101-290200- /O.EXP.KSGF.WI.Y.0009.000000T0000Z-241029T0100Z/ Vernon-Barton-Jasper-Newton-McDonald- Including the cities of Kenoma, Pineville, Neosho, Anderson, Carthage, Lamar, Rocky Comfort, Goodman, Noel, Nevada, South West City, and Joplin 754 PM CDT Mon Oct 28 2024 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... Winds have weakened below Wind Advisory levels this evening. Breezy southerly winds with gusts of around 20 to 30mph will still occur at times across the area the rest of this evening into tonight. $$ For more information from the National Weather Service, visit http://weather.gov/sgf EW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Oct 28, 5:39 AM CDT, 6 hours 53 minutes earlier. Its key messages:
- Unseasonably warm to near record temperatures today and Tuesday. Highs 10 to 20 degrees above normal for late October in the lower to middle 80s.
- Strong southerly wind gusts of 30-45 mph are likely today and Tuesday. Winds and low humidity will create elevated fire conditions today and significant fire conditions Tuesday.
- A Wind Advisory is in effect for our far southeast Kansas counties on Tuesday.
- Pattern change expected Wednesday and Thursday, with the return of widespread rain chances (80-90%) and cooler temperatures.
Area forecast discussion, Oct 28, 5:39 AM CDT, 6 hours 53 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
539 AM CDT Mon Oct 28 2024
.KEY MESSAGES...
- Unseasonably warm to near record temperatures today and
Tuesday. Highs 10 to 20 degrees above normal for late October
in the lower to middle 80s.
- Strong southerly wind gusts of 30-45 mph are likely today and
Tuesday. Winds and low humidity will create elevated fire
conditions today and significant fire conditions Tuesday.
- A Wind Advisory is in effect for our far southeast Kansas
counties on Tuesday.
- Pattern change expected Wednesday and Thursday, with the
return of widespread rain chances (80-90%) and cooler
temperatures.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 313 AM CDT Mon Oct 28 2024
Synoptic pattern shows the upper level ridge continuing to build
over the region, with a troughing pattern pushing towards the
west coast as we head into the beginning of this week. With
mid-level heights rising, 850mb temperatures between 16-19 C
will allow for afternoon highs to climb well above normal (10-20
degrees above average) for this time of year. At the surface,
departing high pressure previously situated over the Ohio valley
continues to push northeast. Current southeast surface winds
will become more southerly later this morning, further allowing
the warmer air to advect into the area. As a result, afternoon
highs will climb into the upper 70s (portions of the eastern
Ozarks) into the low to mid 80s (warmer west of Highway 65).
This will put some record highs in jeopardy (see Climate section
below), with the ECMWF Extreme Forecast Index and Shift of Tails
highlighting the anomalous nature of these temperatures.
Tuesday's temperatures will be similarly above normal, with
widespread highs in the low to mid 80s.
Winds Today and Tuesday:
Surface low pressure will develop over Kansas/Nebraska today,
further strengthening the southerly winds and allowing a strong
low level jet over Kansas and into western Missouri. As a
result, winds will likely increase, with sustained winds between
15-20 mph gusting up to 25-35 mph today, and gusting up to 30-40
mph Tuesday. Current NBM probabilities of gusts >30mph are
75-95%, with a 30-40% chance of gusts >40mph. These
probabilities of the higher winds generally increase further
west of Highway 65. One factor that could inhibit the winds from
reaching the forecasted speeds are the clouds. With more cloud
cover/thicker clouds, less mixing of the LLJ would occur,
decreasing the chances of gusts reaching the higher speeds.
However, thinner clouds could help the LLJ to mix further down,
leading to higher chances of gustier winds. Decided to hold off
on a Wind Advisory for today, however we issued a Wind Advisory
for our far southeast Kansas counties on Tuesday to account for
the higher gusts. Will need to monitor for any expansion of the
advisory in future forecast packages.
Fire Danger Today and Tuesday:
With the gusty winds, lower humidity, abnormally warm
temperatures, and current drought conditions, fire danger will
be prominent both today and Tuesday. For today, relative
humidity is expected to drop into the 35-40% range along and
west of Highway 65, and into the 40-50% range east of Hwy 65.
With the higher gusts expected west of Highway 65, this will
lead to elevated fire danger for this area.
For Tuesday, fire danger concerns will shift east of Springfield
as less cloud cover could lead to stronger mixing. This would
allow RHs to drop to 30-40%, bringing elevated to localized
significant fire danger.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
Issued at 313 AM CDT Mon Oct 28 2024
By Wednesday, dewpoints will climb into the 60s as the southerly
winds increase the low level moisture. The upper level trough
is progged to push over the Plains region, with shortwave energy
pushing through the area. An associate cold front is forecast to
push through the area by Wednesday late afternoon/evening, with
showers and thunderstorms accompanying. Moisture and forcing
look sufficient, however instability remains questionable, with
SBCAPE between 200-350 J/kg. This leads to less confidence in
the severe threat, however we'll need to continue monitoring in
future packages. SPC has issued a Slight risk (2 of 5) in their
Day 3 Outlook for areas west of Highway 65 to account for the
potential.
Regardless, much needed rainfall is expected, with current NBM
probabilities showing a widespread 60-90% of rainfall >0.5
inches. As the front sweeps through the area, rain chances are
expected to drop off by Thursday morning.
Behind the front, temperatures will return to near normal, with
highs in the 60s for a majority of the area. Additional
shortwave energy looks to lift back into the area by next
weekend, bringing additional rain chances (50-70%).
&&
.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 536 AM CDT Mon Oct 28 2024
VFR conditions will persist through the TAF period as dry
conditions prevail. Southeast surface winds will slightly shift
out of the south by this afternoon, with sustained winds between
15-20kts and gusts up to 25-32kts, primarily at KSGF and KJLN.
Gusts up to 20 kts are expected at KBBG. LLWS will also be
possible at SGF/JLN between 13Z and 16Z.
&&
.CLIMATE...
Issued at 200 PM CDT Sat Oct 26 2024
Record High Temperatures:
October 28:
KSGF: 85/1950
KJLN: 84/1950
October 29:
KSGF: 86/1950
KJLN: 87/1950
KVIH: 86/1950
Record High Minimum Temperatures:
October 29:
KSGF: 63/2004
October 30:
KSGF: 64/1946
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Wind Advisory from 10 AM to 8 PM CDT Tuesday for KSZ073-097-
101.
MO...None.
&&
SHORT TERM...Melto
LONG TERM...Melto
AVIATION...Melto
CLIMATE...BurchfieldHazardous weather outlook, Oct 28, 3:35 AM CDT, 8 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 335 AM CDT Mon Oct 28 2024 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-290845- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 335 AM CDT Mon Oct 28 2024 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited non thunderstorm wind risk. Elevated fire weather risk. DISCUSSION... Gusty southerly winds of 25-35 mph and localized up to 40 mph are expected today, with the strongest gusts west of Highway 65. The strong winds combined with low humidity will result in areas of elevated fire conditions. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Gusty southerly winds of 30 to 45 mph are expected again on Tuesday with the strongest gusts west of Highway 65. A Wind Advisory is in effect for far southeast Kansas on Tuesday. Low humidity will persist, resulting in areas of elevated to localized significant fire conditions Tuesday. Shower and thunderstorm chances return to the area Wednesday Evening. Confidence remains low with any severe thunderstorm or excessive rainfall chances. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Melto
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 3:04 AM CDT | Wind Advisory | SGF | Bourbon, Cherokee, Crawford | 48 hr |
Nearby
Wind Advisories in Missouri, 2024Wind Advisories in Kansas, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.